Tennessee, 2005

Flash Flood in Tennessee, April 7, 2005

April 7, 2005 · NWS MRX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 9:37 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 7, 9:37 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 AM EDT THU APR 7 2005

PRECIP SLOW TO GET STARTED OVER AREA.  BAND OF -SHRA TO W OF AREA
CONTINUES TO TRUDGE EWD.  WILL TRIM POPS SLIGHTLY FOR AFTERNOON OVER
THE EAST.  THINK LIKELY WORDING SHOULD WORK FOR MOST OF AREA.  ALSO
WILL TRIM BACK HIGH TEMPS A BIT...THINK THAT SURFACE HEATING WILL BE
DISSIPATED BY BUILDING CUMULUS CLOUDS THIS AFTERNOON.  THINK THAT
MODELS MAY BE UNDERPLAYING INSTABILITY FOR THIS AFTERNOON...MLCAPE
AND ML LI VALUES WERE PITIFUL...BUT LOOKED LIKE BOUNDARY LAYER DEW
POINTS WERE RUNNING TOO LOW IN MOST OF MODELS.  THINK THERE WILL BE
ABOUT 400-800 J/KG CAPE AROUND KCHA AND 200-400 J/KG IN TRI-CITIES
AREA.  WILL KEEP SOME MENTION OF THUNDER IN MUCH OF AREA...BUT TAPER
OFF IN NORTHEAST.

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

GM
Hazardous weather outlook, Apr 7, 5:30 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 AM EDT THU APR 7 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-081000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
730 AM EDT (630 PM CDT) WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A LOW PRESSURE SYSTEM WILL SLOWLY MOVES EAST SOUTHEAST TO NORTH
GEORGIA BY FRIDAY MORNING. A SERIES OF CONVECTIVE BANDS WILL MOVE
ACROSS THE REGION. SOME OF THESE SHOWERS MAY BE HEAVY AT TIMES.
SMALL HAIL IS POSSIBLE WITH A FEW THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

The radar

The Northeast Alabama radar (KHTX), 66 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Marion

When
April 7, 1:25 PM CST to 2:20 PM CST
Where
Marion County, East Central Portion
Reported by
LAW ENFORCEMENT
Coordinates
35.133, -85.400

Numerous roads closed near streams flowing off Walden Ridge. Some farmland flooded, but no crop damage reported due to early season.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442955.